I am taking Lexapro and have for over a year. So far I have really liked it. My life for the most part is back to normal or even better. The only issue I have had is significant weight gain.. like 30 lbs. Also I am interested in hearing from others who've decided to get off it. How did you do it and how do you feel now? I am not planning to do it now but who knows I might some day.
I gained 17 pounds while on Lexapro. I don't know how because I didn't notice whether I ate more or not, which I don't think I did. Anyways, when I decided to get off Lexapro, my doctor had me wean off. The whole process took me about a month. The withdrawals were gnarly. I would get these zaps up my arms and I was totally spacey. It seemed whenever I would walk, my whole body would zap. Totally unpleasant. However, I got off the Lexapro. When your ready, let your doctor know.
I am on my 2nd round of Lexapro. !st time I took it for a 1.5 years gained 20 pounds in like 2 months. Tried going off the med would get flu like symtoms, but as so as I took a pill I was ok. It took about a month and a half to get off it. Stayed off for 7 months. Started having panic and anxiety attacks so bad I went back on. I am at 30 mgs a day now for 3 months. There are side effects to all meds, but this time around I have lost 27 pounds in 3 months. If you need to have the med you have to sacrifice alittle. To me being able to live normal was more important than weight.
I took Lexapro for approximately 9 months. I didn't feel like it made any difference with my anxiety, and I gained 40 pounds in that time. Yikes! The weight gain has added stress to my life--acid reflux, sore feet etc. I finally decided to go off of the Lexapro (about 4 months ago) and have not gained a single pound. Of course I haven't lost any either--that's where the hard work kicks in. I am so frustrated with this weight gain though--it was totally unneccessary, and now I am a 45 year old woman battling weight. Yuck!
Also, the reason that I gained was that the medication caused me to crave carbohydrates, and I was hungry ALL of the time--day and night. Since going off of the medication (with no bad symptoms) those cravings have gone away. Good luck!